Alert archive / South Carolina / Lake Wind Advisories in 2006

Lake Wind Advisory 13, NWS Columbia, SC

March 9, 20065 counties in Georgia; 16 counties in South Carolina

NWS Columbia, SC issued this lake wind advisory at Mar 9, 2006, 9:44 AM EST for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Mar 9, 2006, 11:00 AM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2006, 9:44 AM EST (14:44 UTC)
In effect from
Mar 9, 2006, 11:00 AM EST
Expired
Mar 10, 2006, 10:02 AM EST
In force
23 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 2.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCAE 091444
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
944 AM EST THU MAR 9 2006

...LAKE WIND ADVISORY...


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
092245-
/O.NEW.KCAE.LW.Y.0013.060309T1600Z-060310T0500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
944 AM EST THU MAR 9 2006

...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

SOUTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 35 KTS WILL DEVELOP
ON THE AREA LAKES THIS AFTERNOON AND CONTINUE THROUGH THE EVENING
HOURS.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$


AWP
3 follow-up statements
000 
WWUS72 KCAE 092027
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
327 PM EST THU MAR 9 2006

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
101000-
/O.EXT.KCAE.LW.Y.0013.000000T0000Z-060310T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
327 PM EST THU MAR 9 2006

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EST FRIDAY...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM EST FRIDAY. 

SOUTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KTS CAN BE
EXPECTED ON THE AREA LAKES TONIGHT. 

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A LAKE WIND ADVISORY MAY BE NEEDED FOR FRIDAY AS STRONG SOUTHWEST
FLOW CONTINUES.

$$
000 
WWUS72 KCAE 100820
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
320 AM EST FRI MAR 10 2006

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
102200-
/O.EXT.KCAE.LW.Y.0013.000000T0000Z-060310T2200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
320 AM EST FRI MAR 10 2006

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL OCCUR TODAY.

BOATERS AND OTHER INTERESTS ON AREA LAKES SHOULD EXERCISE CAUTION.

$$
000 
WWUS72 KCAE 101502
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1002 AM EST FRI MAR 10 2006

...LAKE WIND ADVISORY IS CANCELLED...

.CURRENT WIND SPEEDS ACROSS THE AREA ARE GENERALLY 10 KNOTS OR
LESS AND ARE EXPECTED TO REAMIN BELOW LAKE WIND ADVISORY CRITERIA
WHICH IS 15 TO 25 KNOTS FOR THE REMAINDER OF THE DAY.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
101615-
/O.CAN.KCAE.LW.Y.0013.000000T0000Z-060310T2200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
1002 AM EST FRI MAR 10 2006

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE
WIND ADVISORY. 

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Mar 9, 9:21 AM EST, 23 minutes earlier.

Area forecast discussion, Mar 9, 9:21 AM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
921 AM EST THU MAR 9 2006

.SHORT TERM (REST OF TODAY)...
LATEST NAM/RUC GUIDANCE SHOWS STRONG LOW LEVEL WINDS THIS
AFTERNOON 950MB JET 32 KT BY LATE IN THE DAY. MAV GUIDANCE ALSO
SUPPORTS STRONGER WIND FORECAST FOR THIS AFTERNOON AND THIS
EVENING. WILL ISSUE LAKE WIND ADVISORY UNTIL MIDNIGHT WITH WINDS
15 TO 25 MPH GUSTS TO AROUND 30 MPH.

&&

.PREVIOUS DISCUSSION...
(ISSUED 341 AM EST THU MAR 9 2006)

SHORT TERM (TODAY THROUGH SATURDAY)...
UPPER RIDGE OVER THE AREA BUT IS BEGINNING TO SHIFT EASTWARD.
AGREE WITH BOTH NAM AND GFS THAT APPROACHING SHORT WAVE TONIGHT
WILL BE HELD UP ON THE WESTERN SIDE OF THE UPPER RIDGE AND WILL
HAVE MINIMAL AFFECT ON THE CAE CWA. WILL HOLD OFF ON ANY POPS
UNTIL AFTER MIDNIGHT (EARLY FRIDAY MORNING) AND ONLY INCLUDE A 20
PERCENT CHANCE OF SHOWERS AT THAT POINT. WILL HOLD ONTO 20 PERCENT
CHANCE OF SHOWERS FRIDAY MORNING AS WELL. PREFER THE HIGHER NAM
POPS FOR FRIDAY AFTERNOON WITH WEAK COLD FRONT APPROACHING FROM
THE WEST...SOME MOISTURE TRANSPORT TO THE AREA...KIS GET UP CLOSE
TO 30...TOTALS IN MID 40S...SMALL CAPE <1000...LIS -2. WILL GO 30
PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON. NO
POPS FOR FRIDAY NIGHT AND SATURDAY AS MOISTURE DECREASES.
TEMPERATURES REMAIN WARM WITH HIGHS IN THE 70S AND LOWS IN THE
50S.

LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...
UPPER RIDGE OVER THE AREA SATURDAY NIGHT THROUGH MONDAY NIGHT
AND TEMPERATURES REMAIN WARM. A SHORT WAVE FINALLY APPROACHES
TUESDAY AND PUSHES RIDGE EASTWARD. THEN 20-30 PERCENT CHANCE OF
SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY. TEMPERATURES
FINALLY BEGIN TO COOL A LITTLE TUESDAY NIGHT AND WEDNESDAY,

AVIATION...
UPPER RIDGE WILL BUILD OVER THE AREA THROUGH THURSDAY. EXPECT
SCT-BKN CIRRUS 25 THOUSAND FEET THROUGH THE PERIOD. MAINLY
SOUTH WINDS 5-10 KT UNTIL 00Z THURSDAY THEN SOUTH 2-4 KT OVERNIGHT.
SCT CU/STRATOCU AROUND 3000-4000FT DEVELOPING AROUND THE END OF TAF
PERIOD AS SYSTEM APPROACHES THE AREA.

FIRE WEATHER...
TODAY...MIXING HGT 4200-5200 FT. TRANSPORT WINDS SW 24 MPH.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY 11AM UNTIL MIDNIGHT TONIGHT ALL CWA.
GA...LAKE WIND ADVISORY 11AM UNTIL MIDNIGHT TONIGHT ALL CWA.
&&
Hazardous weather outlook, Mar 9, 9:25 AM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
925 AM EST THU MAR 9 2006

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-101425-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
925 AM EST THU MAR 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT
LAKE WIND ADVISORY 11 AM UNTIL MIDNIGHT TONIGHT WITH WINDS
15 TO 25 MPH WITH GUSTS TO 30 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Lake Wind Advisories in South Carolina, 2006Lake Wind Advisories in Georgia, 2006Every lake wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.